Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 75, NWS Lincoln, IL

November 19, 2009Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Nov 19, 2009, 1:24 PM CST for Clay County, Richland County, Illinois. It took effect at Nov 19, 2009, 2:58 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2009, 1:24 PM CST (19:24 UTC)
In effect from
Nov 19, 2009, 2:58 PM CST
Expired
Nov 21, 2009, 11:34 AM CST
In force
45 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 16.99 ft at Nov 20, 2009, 5:00 PM CST.

actionminormoderate10152011/1911/2011/2111/22
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 191924
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
124 PM CST THU NOV 19 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC025-159-200924-
/O.NEW.KILX.FL.W.0075.091119T2058Z-091120T2300Z/
/CLAI2.1.ER.091119T2058Z.091120T0600Z.091120T1700Z.NO/
124 PM CST THU NOV 19 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM THURSDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 16.7 FEET BY EARLY TOMORROW MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  15.8 THU 1 PM           16.6   13.7



$$
4 follow-up statements
000 
WGUS83 KILX 200128
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
728 PM CST THU NOV 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-201528-
/O.CON.KILX.FL.W.0075.000000T0000Z-091120T2300Z/
/CLAI2.1.ER.091119T2045Z.091120T0600Z.091120T1700Z.NO/
728 PM CST THU NOV 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 500 PM THURSDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY 
  EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  16.2 THU 5 PM    16.5   13.6   10.7

$$
000 
WGUS83 KILX 201514
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
913 AM CST FRI NOV 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-210300-
/O.EXT.KILX.FL.W.0075.000000T0000Z-091121T0300Z/
/CLAI2.1.ER.091119T2045Z.091120T1330Z.091120T2100Z.NO/
913 AM CST FRI NOV 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  730 AM FRIDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  16.8 FRI 7 AM    13.7   10.9    8.6



$$

BARNES
000 
WGUS83 KILX 210104
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
704 PM CST FRI NOV 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-211504-
/O.EXT.KILX.FL.W.0075.000000T0000Z-091121T1900Z/
/CLAI2.1.ER.091119T2045Z.091120T2300Z.091121T1300Z.NO/
704 PM CST FRI NOV 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 600 PM FRIDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  17.0 FRI 6 PM    16.6   13.8   10.3

$$

AUTEN
000 
WGUS83 KILX 211735
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1134 AM CST SAT NOV 21 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC025-159-211804-
/O.CAN.KILX.FL.W.0075.000000T0000Z-091121T1900Z/
/CLAI2.1.ER.091119T2045Z.091120T2300Z.091121T1525Z.NO/
1134 AM CST SAT NOV 21 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 1100 AM SATURDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT  925 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY TOMORROW
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  15.8 SAT 11 AM   13.4   10.7    8.9



$$

BARNES

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 19, 11:38 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 19, 11:38 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CST THU NOV 19 2009

.DISCUSSION...
ISSUED 1019 AM CST THU NOV 19 2009

CENTER OF PERSISTENT UPPER LOW IS NOW LOCATED OVER NORTHERN
ILLINOIS...WITH SIGNIFICANT SHORT-WAVE NOTED ON WATER VAPOR
IMAGERY ROTATING AROUND THE LOW ACROSS EASTERN IOWA/WESTERN
ILLINOIS. AHEAD OF THIS WAVE...LIGHT SHOWERS ARE OCCURRING ACROSS
MUCH OF THE KILX CWA. THINK THE SHOWERS WILL CONTINUE INTO THE
EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AND COMING TO AN END
AS THE WAVE PASSES EAST OF THE AREA. CURRENT FORECAST HANDLES THE
GENERAL TREND QUITE WELL...SO WILL MAKE NO CHANGES AT THIS TIME.
WILL SEND A ZONE UPDATE CLOSER TO MIDDAY IN ORDER TO REMOVE
MORNING WORDING AND TWEAK AFTERNOON POPS.

&&

.AVIATION...
ISSUED 1138 AM CST THU NOV 19 2009

LOW CLOUDS WILL CONTINUE TO BLANKET CENTRAL ILLINOIS THROUGH THIS
AFTERNOON...ALTHOUGH SOME IMPROVEMENT IN CEILINGS WILL BE NOTED
FROM WEST TO EAST ACROSS THE AREA. DRY AIR IS CURRENTLY BEING
DRAWN INTO THE CIRCULATION AROUND A DEEP UPPER-LEVEL LOW OVER
NORTHERN ILLINOIS...RESULTING IN A FEW BREAKS IN THE OVERCAST
ACROSS PARTS OF IOWA INTO WESTERN ILLINOIS. WILL MAINTAIN LOWEST
CEILINGS AOB 1000FT AT BOTH KBMI AND KCMI THROUGH 21Z...WITH
CEILINGS RISING TO AROUND 3500FT AT THE OTHER TERMINALS. MODELS
ARE INDICATING A CLEARING TREND DEVELOPING BY THIS EVENING...BUT
GIVEN SPEED OF SLOWLY EJECTING UPPER LOW...THINK THIS MAY BE TOO
FAST. WILL THEREFORE MAINTAIN CEILINGS INTO THE OVERNIGHT
HOURS...BEFORE FINALLY SCATTERING CLOUDS OUT TOWARD DAWN. WITH
PARTIAL CLEARING AND LIGHT WINDS...EXPECT FOG TO DEVELOP BETWEEN
09Z AND 14Z. HAVE INCLUDED VISBYS DOWN TO AROUND 3SM...BUT THESE
MAY NEED TO BE LOWERED IF SKIES CLEAR EARLIER THAN ANTICIPATED.

BARNES
&&

.PREV DISCUSSION...
ISSUED 246 AM CST THU NOV 19 2009

LATEST IR SATELLITE AND W/V IMAGERY INDICATED OCCLUDED LOW
PRESSURE SYSTEM SWIRLING JUST WEST OF GBG. DRIZZLE AND LIGHT
SHOWERS CONTINUED TO AFFECT MUCH OF CENTRAL IL EARLY THIS MORNING.
MAIN FORECAST ISSUE IS RAIN TRENDS TODAY WITH THE UPPER LOW
FINALLY LIFTING NE...AND POTENTIAL CLEARING AND FOG TONIGHT.

SHORT TERM...TODAY THROUGH SATURDAY
EXPECT SHOWERS TO AFFECT MUCH OF THE CWA THROUGH THE MORNING
HOURS. UPPER LOW FINALLY GETS A KICK TO THE EAST DURING THE
AFTERNOON...SO SHOWERS SHOULD TAPER OFF FROM THE WEST BY 18Z...AND
ONLY AFFECT THE NE CWA BY MID AFTERNOON. WITH DEEPLY OCCLUDED
SYSTEM LIGHT QPF UNDER A TENTH OF AN INCH IS EXPECTED. AS FOR
TEMPS...PERSISTENCE FROM THE PAST COUPLE DAYS LOOKS GOOD...WITH
HIGHS IN THE MID/UPPER 40S. ATTENTION THEN TURNS TO POTENTIAL
CLEARING SKIES FROM THE SW...ESPECIALLY AFTER 06Z FRI. THIS WILL
LIKELY BE A SLOW PROCESS WITH LIGHT WINDS/MEAGER DRY ADVECTION AND
SUBSIDENCE INVERSION UNDER HIGH BUILDING IN FROM THE SOUTH.
HOWEVER...IN AREAS THAT CAN CLEAR OUT BY 12Z...MAY SEE SOME
DENSE FOG TO FORM GIVEN WET SOIL AND LIGHT WINDS. ANY CLEARING
WILL ALSO LEAD TO COOLER MIN TEMPS IN THE LOW/MID 30S...AND HAVE
TRENDED LOWS SLIGHTLY BELOW GUIDANCE IN THE WEST.

FRIDAY LOOKS TO BE ONE OF THE BRIGHTER DAYS IN A WHILE WITH THE
UPPER LOW PUSHING EAST OF THE GREAT LAKES AND HIGH PRESSURE
STRETCHING FROM THE OHIO VALLEY BACK INTO IL. A WEAK SHORTWAVE
DROPS IN FROM THE NW LATE FRIDAY INTO SATURDAY MORNING...HOWEVER
MOISTURE IS LACKING TO PRODUCE ANY RAINFALL. WITH SOME
SUN...HIGHS COULD REACH A FEW DEGREES ABOVE NORMAL.

LONG TERM...SUNDAY THROUGH WEDNESDAY
INITIALLY SW FLOW ALOFT EARLY DURING THIS PERIOD PROGGED TO TURN
NW BRINGING MORE UNSETTLED WEATHER AND BELOW NORMAL TEMPS.
TROUGHING ACROSS THE PLAINS WILL BRING SOME WARM ADVECTION CLOUDS
AND SHOWERS TO THE MIDWEST SUNDAY AND SUNDAY NIGHT...BUT EXPECT
THE BULK OF THE SHOWERS TO STAY WEST OF THE MISSISSIPPI RIVER. BY
LATER MONDAY AND ESPECIALLY TUESDAY A MORE SIGNIFICANT SHORTWAVE
DROPS IN FROM THE NW. SOME SHOWERS POSSIBLE WITH THIS FEATURE
MONDAY NIGHT INTO TUE...ALONG WITH A SHOT OF COOLER AIR. QUICKLY
ON THE HEELS OF THIS SYSTEM ANOTHER SHORTWAVE HELPS CARVE OUT A
DEEPER TROUGH ACROSS THE AREA FOR MID- WEEK. APPEARS TO BE A MORE
SIGNIFICANT CHUNK OF COLD AIR BEHIND THIS SYSTEM...FOR WELL BELOW
NORMAL TEMPS MID/LATE WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 19, 11:48 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CST THU NOV 19 2009

ILZ036-040-041-043-044-047>053-201200-
CASS-CHRISTIAN-DE WITT-FULTON-MACON-MASON-MENARD-MORGAN-PIATT-
SANGAMON-SCHUYLER-SCOTT-
1148 AM CST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND THE SANGAMON RIVER
NEAR CHANDLERVILLE...RIVERTON...AND NEAR MONTICELLO...ARE EXPECTED TO REMAIN
ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. PLEASE MONITOR THE
LATEST RIVER FORECASTS FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ027>031-037-038-045-046-054>057-061>063-066>068-071>073-201200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LAWRENCE-MARSHALL-MCLEAN-MOULTRIE-PEORIA-
RICHLAND-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
1148 AM CST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ042-201200-
LOGAN-
1148 AM CST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING PROBLEMS CONTINUE ACROSS SOUTHERN LOGAN COUNTY...
PARTICULARLY NEAR LAKE FORK. A FEW RURAL AND LOW-LYING ROADS STILL
HAVE WATER RUNNING ACROSS THEM. MOTORISTS ARE ADVISED TO DRIVE
WITH CAUTION...AND NEVER CROSS A WATER COVERED ROADWAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 7:21 PM CSTRiver Flood WarningILXSangamon39 hr

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.